Upfronts 2012: CBS Moves 'Two and a Half Men' to Thursdays, 'Mentalist' to Sundays
Ahead of its upfront presentation to Madison Avenue, the first-place network continues to make bold scheduling changes.
Looking to build momentum on Thursdays, CBS has shifted comedy veteran Two and a Half Men to Thursdays following The Big Bang Theory and moved drama The Mentalist to Sundays for the 2012-13 season.
Acknowleding that it's had trouble finding a half-hour to follow mega-hit Big Bang, the first-place network continued its history of big-swing scheduling moves in transplanting Men. "We've created a super comedy hour. We have the No. 1 comedy and the No. 2 comedy back-to-back," CBS' Kelly Kahl told reporters during an upfront breakfast ahead of its Madison Avenue presentation Wednesday.
The Thursday move for Men opens up Monday launch pad for freshman comedy Partners, from Will & Grace creators Max Mutchnick and David Kohan, which will air in the post How I Met Your Mother slot at 8:30 p.m., pushing sophomore comedy 2 Broke Girls into its new slot at 9 p.m.
Elsewhere on the schedule, veteran drama The Mentalist will move from its home on Thursdays to Sundays at 10 p.m., clearing room at 10 p.m. for freshman Sherlock Holmes drama Elementary, starring Jonny Lee Miller as the famed detective and Lucy Liu as Watson.
CBS' big-swing drama entry Vegas, from the writers behind GoodFellas and Walk the Line and starring Dennis Quaid as Ralph Lamb, a former rodeo star-turned-Las Vegas sheriff, will inherit Unforgettable's Tuesday at 10 p.m. slot and follow staples NCIS and its L.A.-set spinoff. "There's a comedy Sigalert at 9 p.m.; we're in the carpool lane," Kahl said.
Of the network's six new scripted series, cop drama Golden Boy and GroupOn comedy Friend Me were held for midseason.
Here's the full schedule:
(N=New, NT=New Time, all times ET/PT)
8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM PARTNERS (N)
9:00-9:30 PM 2 BROKE GIRLS (NT)
9:30-10:00 PM MIKE & MOLLY
10:00-11:00 PM HAWAII FIVE-0
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: LOS ANGELES
10:00-11:00 PM VEGAS (N)
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: CRIME SCENE INVESTIGATION
8:00-8:30 PM THE BIG BANG THEORY
8:30-9:00 PM TWO AND A HALF MEN (NT)
9:00-10:00 PM PERSON OF INTEREST
10:00-11:00 PM ELEMENTARY (N)
8:00-9:00 PM CSI: NY (NT)
9:00-10:00 PM MADE IN JERSEY (N)
10:00-11:00 PM BLUE BLOODS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS MYSTERY
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM THE AMAZING RACE
9:00-10:00 PM THE GOOD WIFE
10:00-11:00 PM THE MENTALIST (NT)
- Exclusive Portraits of Robert Griffin III, Ronda Rousey, Kareem Abdul-Jabbar (Photos)
- MOBA: Inside the Biggest Sporting Event You've Never Heard Of (Photos)
- 'Girls,' Tatiana Maslany and 18 More of the Biggest Emmy Snubs (Photos)
- Emmy Awards 2014: The Nominees (Photos)
- Hollywood's Notable Deaths of 2014 (Photos)